Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 11, 2008, 12:32 AM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2008, 12:32 AM CDT (05:32 UTC)
- Expired
- Jul 11, 2008, 2:00 AM CDT
- In force
- 88 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 110533
FFWMKX
WIC021-111-110700-
/O.NEW.KMKX.FF.W.0046.080711T0532Z-080711T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 AM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 200 AM CDT
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I90/94 WI
RIVER BRIDGE...DEVILS LAKE STATE PARK...WISCONSIN DELLS AIRPORT...
LONE ROCK AIRPORT...WISCONSIN DELLS...WEST BARABOO...REEDSBURG...
PRAIRIE DU SAC...POYNETTE...PORTAGE...LODI...LAKE WISCONSIN...LAKE
DELTON AND BARABOO
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4365 9033 4365 8931 4329 8933 4329 8971
4321 8984 4320 9000 4316 9016 4317 9019
4324 9021 4355 9021 4355 9030
$$
DAVIS2 follow-up statements
000
WGUS73 KMKX 110607
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
105 AM CDT FRI JUL 11 2008
WIC021-111-110700-
/O.CON.KMKX.FF.W.0046.000000T0000Z-080711T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-SAUK WI-
105 AM CDT FRI JUL 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SAUK
AND WESTERN COLUMBIA COUNTIES...
AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS REGENERATING AND MOVING OVER THE SAME AREA OF
SOUTHERN SAUK COUNTY AND PARTS OF FAR SOUTHWEST COLUMBIA COUNTY...
RESULTING IN FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I90/94 WI
RIVER BRIDGE...DEVILS LAKE STATE PARK...WISCONSIN DELLS AIRPORT...
WISCONSIN DELLS...WEST BARABOO...REEDSBURG...POYNETTE...
PORTAGE...LAKE WISCONSIN...LAKE DELTON AND BARABOO.
DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT 1 TO 2 INCHES OF RAIN
HAS ALREADY FALLEN ACROSS THE AREA...AND ANOTHER INCH IS POSSIBLE
BEFORE THINGS QUIET DOWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4365 9033 4365 8931 4329 8933 4329 8971
4321 8984 4320 9000 4316 9016 4317 9019
4324 9021 4355 9021 4355 9030
$$
DAVIS000
WGUS73 KMKX 110657
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 AM CDT FRI JUL 11 2008
WIC021-111-110705-
/O.EXP.KMKX.FF.W.0046.000000T0000Z-080711T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-SAUK WI-
155 AM CDT FRI JUL 11 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR SAUK AND
WESTERN COLUMBIA COUNTIES...
THE THUNDERSTORMS HAVE DIMINISHED ACROSS MUCH OF SAUK AND COLUMBIA
COUNTY. MORE THUNDERSTORMS TO THE NORTH...ACROSS JUNEAU
COUNTY...ARE DRIFTING SOUTHEAST AND MAY MOVE BACK INTO SAUK AND
COLUMBIA COUNTIES LATER ON THIS MORNING.
SOME LINGERING FLOODING IN LOW LYING AREAS IS POSSIBLE. NO REPORTS
OF FLASH FLOODING HAD BEEN RECEIVED.
LAT...LON 4365 9033 4365 8931 4329 8933 4329 8971
4321 8984 4320 9000 4316 9016 4317 9019
4324 9021 4355 9021 4355 9030
$$
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:35 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 10 2008 .SHORT TERM... .TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE EXPECTED HAZARDS WITH THIS BATCH OF STORMS. SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR. EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS NORTHEAST MISSOURI. 18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP. BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD STILL BRING A SEVERE THREAT. WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE ONLY A SLIGHT CHANCE. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE PRECIPITATION ON THURSDAY THAN GFS. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY. SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES. MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM DOWNDRAFTS...ALONG WITH GUSTY WINDS. GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW. WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS. && .MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 8:16 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 816 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST ACROSS SOUTHERN WISCONSIN. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 816 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 10, 7:34 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST COLUMBUS 43.34N 89.03W
07/10/2008 M48.00 MPH COLUMBIA WI MESONET
CORRECTED...ANOTHER HIGHER GUST WAS MEASURED ABOUT 3
MINUTES AFTER THE 43 MPH GUST. MEASURED AT COLUMBUS
ELEMENTARY SCHOOL.
&&
LAMERSSpecial weather statement, Jul 10, 7:37 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 737 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-110200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 737 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT FOR LAFAYETTE COUNTY... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LINE OF SEVERE STORMS HAS PUSHED OUT OVER LAKE MICHIGAN AND SOUTH INTO NORTHERN ILLINOIS. RESIDUAL LIGHT RAIN WILL CONTINUE ACROSS FAR EASTERN AND SOUTHERN WISCONSIN UNTIL 800 TO 815 PM. THERE IS STILL A CHANCE A SEVERE STORM WILL PUSH INTO LAFAYETTE COUNTY THIS EVENING AS THE LINE CURVES NORTHWEST INTO SOUTHWEST WISCONSIN. THIS LINE HAS BEEN BACKBUILDING AND TRAINING OVER THE SAME AREAS OVER FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND FLASH FLOOD POTENTIAL REMAINS HIGH ACROSS SOUTHWEST LAFAYETTE COUNTY. IF YOU HAVE EXPERIENCED SEVERE WEATHER OR HAVE FOUND DAMAGE...PLEASE RELAY THAT INFORMATION TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. BORGHOFF
Local storm report, Jul 10, 7:38 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST MONTELLO 43.79N 89.33W
07/10/2008 M47 MPH MARQUETTE WI PUBLIC
MEASURED ON A PRIVATELY OWNED WEATHER STATION IN
MONTELLO.
&&
LAMERSLocal storm report, Jul 10, 7:47 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 NNW CEDARBURG 43.31N 88.00W
07/10/2008 M0.75 INCH OZAUKEE WI TRAINED SPOTTER
DELAYED REPORT FROM EARLIER. SUBMITTED BY A COCORAHS
OBSERVER.
0120 PM HAIL 1 N CEDARBURG 43.31N 87.99W
07/10/2008 E0.75 INCH OZAUKEE WI TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES
0125 PM HAIL GRAFTON 43.32N 87.95W
07/10/2008 E0.50 INCH OZAUKEE WI TRAINED SPOTTER
0127 PM TSTM WND DMG 1 SW SAUKVILLE 43.37N 87.96W
07/10/2008 OZAUKEE WI LAW ENFORCEMENT
A TREE BLOWN DOWN INTO A ROADWAY.
0430 PM TSTM WND DMG LIME RIDGE 43.47N 90.16W
07/10/2008 SAUK WI POST OFFICE
A LARGE TREE WAS BLOWN DOWN. TIME WAS ESTIMATED.
0435 PM TSTM WND DMG LA VALLE 43.58N 90.13W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREES DOWN AROUND LA VALLE. DELAYED REPORT FROM THE SAUK
COUNTY SHERIFF DEPT.
0440 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREES BLOWN DOWN BLOCKING MULTIPLE ROADWAYS. REPORT FROM
THE SAUK COUNTY SHERIFF DEPT.
0440 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREE BRANCHES BLOWN DOWN. STRONG WINDS WERE REPORTED AS
THE STORM MOVED THROUGH.
0455 PM TSTM WND DMG BARABOO 43.47N 89.74W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREES DOWN AROUND BARABOO. REPORT FROM THE SAUK COUNTY
SHERIFF DEPT.
0507 PM TSTM WND DMG 5 SW PORTAGE 43.50N 89.54W
07/10/2008 COLUMBIA WI LAW ENFORCEMENT
TREE BLOWN DOWN ALONG HIGHWAY 33 JUST WEST OF INTERSTATE
90.
0510 PM TSTM WND GST WESTFIELD 43.88N 89.49W
07/10/2008 M48.00 MPH MARQUETTE WI MESONET
48MPH WIND GUST FROM THE WNW. SUSTAINED 30 MPH WINDS
RECORDED AT THE PRESENT TIME...ABOUT 5 MINUTES AFTER THE
INITIAL GUST FRONT.
0512 PM TSTM WND DMG WESTFIELD 43.88N 89.49W
07/10/2008 MARQUETTE WI LAW ENFORCEMENT
TREES WERE REPORTED DOWN...SOME ACROSS ROADWAYS. THE
DEPUTY/S CAR WAS ROCKING IN THE WIND.
0514 PM TSTM WND DMG PORTAGE 43.55N 89.47W
07/10/2008 COLUMBIA WI LAW ENFORCEMENT
TREES DOWN ON POWER LINES IN THE CITY OF PORTAGE.
0515 PM TSTM WND DMG PACKWAUKEE 43.76N 89.46W
07/10/2008 MARQUETTE WI LAW ENFORCEMENT
MANY TREES REPORTED DOWN COUNTYWIDE...BUT ESPECIALLY
BETWEEN OXFORD AND MONTELLO.
0518 PM TSTM WND DMG CROSS PLAINS 43.11N 89.65W
07/10/2008 DANE WI LAW ENFORCEMENT
TREES DOWN AT HIGHWAY P AND HIGHWAY 14 IN CROSS PLAINS.
0520 PM TSTM WND DMG PACKWAUKEE 43.76N 89.46W
07/10/2008 MARQUETTE WI AMATEUR RADIO
3 INCH DIAMETER TREE LIMBS DOWN.
0522 PM TSTM WND DMG LINDEN 42.92N 90.27W
07/10/2008 IOWA WI LAW ENFORCEMENT
TREE REPORTED DOWN.
0525 PM TSTM WND DMG 3 SW WAUNAKEE 43.16N 89.49W
07/10/2008 DANE WI LAW ENFORCEMENT
TREES DOWN.
0525 PM TSTM WND GST 2 NNW PARDEEVILLE 43.56N 89.32W
07/10/2008 M53.00 MPH COLUMBIA WI MESONET
MEASURED AT THE PARDEEVILLE RAWS SITE.
0527 PM TSTM WND DMG 2 SW SHOREWOOD HILLS 43.06N 89.47W
07/10/2008 DANE WI TRAINED SPOTTER
1 TO 2 FOOT DIAMETER TREES DOWN.
0527 PM TSTM WND DMG NW MADISON 43.08N 89.38W
07/10/2008 DANE WI TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF THE UW
CAMPUS.
0531 PM TSTM WND GST MONTELLO 43.79N 89.33W
07/10/2008 M47.00 MPH MARQUETTE WI PUBLIC
MEASURED ON A PRIVATELY OWNED WEATHER STATION IN
MONTELLO.
0532 PM TSTM WND DMG 1 W PRINCETON 43.85N 89.15W
07/10/2008 GREEN LAKE WI LAW ENFORCEMENT
A LARGE TREE DOWN ON A TRAILER. TREES ON WIRES ALSO
SOUTHWEST OF THE CITY OF PRINCETON.
0533 PM TSTM WND DMG 6 NE MADISON 43.14N 89.30W
07/10/2008 DANE WI LAW ENFORCEMENT
PART OF A ROOF BLOWN OFF A GARAGE.
0534 PM TSTM WND DMG DALTON 43.66N 89.21W
07/10/2008 GREEN LAKE WI FIRE DEPT/RESCUE
A ROOF TAKEN OFF A LUMBERYARD.
0535 PM TSTM WND DMG 1 E MADISON 43.08N 89.36W
07/10/2008 DANE WI LAW ENFORCEMENT
MANY REPORTS OF TREES DOWN COUNTYWIDE. ALSO TRAFFIC
LIGHTS AND SIGNS BLOWN DOWN ON THE EAST SIDE OF MADISON.
0535 PM TSTM WND DMG MCFARLAND 43.02N 89.29W
07/10/2008 DANE WI TRAINED SPOTTER
1 TO 1.5 FOOT DIAMETER TREES SNAPPED.
0535 PM TSTM WND GST NW MADISON 43.08N 89.38W
07/10/2008 M53.00 MPH DANE WI MESONET
SUSTAINED WINDS OF 33 MPH...GUST TO 52.8 MPH ON THE UW
ATMOSPHERIC SCIENCES BUILDING.
0535 PM TSTM WND DMG 4 NE MADISON 43.12N 89.33W
07/10/2008 DANE WI TRAINED SPOTTER
REPORTED JUST SOUTH OF TRUAX FIELD. LARGE TREES AND A
LIGHT POLE BLOWN DOWN. ALSO LARGE TREE LIMBS 8 INCHES IN
DIAMETER BLOCKING ROAD.
0535 PM TSTM WND GST MARQUETTE 43.75N 89.14W
07/10/2008 M45.00 MPH GREEN LAKE WI TRAINED SPOTTER
0536 PM TSTM WND GST 2 SW MARQUETTE 43.73N 89.17W
07/10/2008 E60.00 MPH GREEN LAKE WI FIRE DEPT/RESCUE
TREES REPORTED DOWN.
0537 PM TSTM WND GST W MCFARLAND 43.02N 89.29W
07/10/2008 E60.00 MPH DANE WI AMATEUR RADIO
0537 PM TSTM WND DMG 3 NW BELLEVILLE 42.89N 89.58W
07/10/2008 DANE WI LAW ENFORCEMENT
8 TO 10 LARGE OLD GROWTH TREES DOWNED NEAR MONTROSE.
0537 PM TSTM WND DMG 2 W FITCHBURG 42.99N 89.46W
07/10/2008 DANE WI AMATEUR RADIO
12 TO 18 INCH DIAMETER TREE LIMB DOWN.
0538 PM TSTM WND DMG MCFARLAND 43.02N 89.29W
07/10/2008 DANE WI LAW ENFORCEMENT
HIGH WINDS BLEW DOWN A HOUSE ACCORDING TO DANE COUNTY
SHERIFF.
0543 PM TSTM WND GST GREEN LAKE 43.84N 88.96W
07/10/2008 M51.00 MPH GREEN LAKE WI TRAINED SPOTTER
0546 PM TSTM WND GST COLUMBUS 43.34N 89.03W
07/10/2008 M48.00 MPH COLUMBIA WI MESONET
CORRECTED...ANOTHER HIGHER GUST WAS MEASURED ABOUT 3
MINUTES AFTER THE 43 MPH GUST. MEASURED AT COLUMBUS
ELEMENTARY SCHOOL.
0550 PM TSTM WND GST 1 NW RIPON 43.86N 88.86W
07/10/2008 E55.00 MPH FOND DU LAC WI TRAINED SPOTTER
VISIBILITY ABOUT 500 FEET.
0556 PM TSTM WND DMG BEAVER DAM 43.46N 88.84W
07/10/2008 DODGE WI LAW ENFORCEMENT
TREES DOWN ON WIRES IN BEAVER DAM.
0558 PM TSTM WND DMG 2 S ALBANY 42.68N 89.44W
07/10/2008 GREEN WI LAW ENFORCEMENT
2 TREES DOWN SOUTH OF ALBANY. ALSO A TREE DOWN AROUND
MONROE.
0600 PM TSTM WND DMG BRANDON 43.74N 88.78W
07/10/2008 FOND DU LAC WI LAW ENFORCEMENT
SOME TREE BRANCHES DOWN AROUND WESTERN FOND DU LAC
COUNTY.
0608 PM TSTM WND DMG 1 NW JEFFERSON 43.02N 88.82W
07/10/2008 JEFFERSON WI PUBLIC
STRONG WINDS BLEW DOWN NUMEROUS TENTS AT THE JEFFERSON
COUNTY FAIRGROUNDS.
0608 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
07/10/2008 JEFFERSON WI LAW ENFORCEMENT
TREES DOWN ON POWER LINES IN THE CITY OF JEFFERSON.
0609 PM TSTM WND GST 2 N JANESVILLE 42.71N 89.02W
07/10/2008 E75.00 MPH ROCK WI PUBLIC
REPORT WAS RELAYED BY THE NWS LA CROSSE. UNSURE WHETHER
OR NOT WIND GUST WAS ESTIMATED OR MEASURED...BUT POWER
LINES WERE REPORTED DOWN AS WELL.
0609 PM TSTM WND GST JANESVILLE 42.68N 89.02W
07/10/2008 E70.00 MPH ROCK WI PUBLIC
WIND GUSTS ESTIMATED 70 MPH OR POSSIBLY HIGHER. TREES AND
POWER LINES DOWN.
0610 PM TSTM WND GST 1 NE JANESVILLE 42.69N 89.00W
07/10/2008 E65.00 MPH ROCK WI PUBLIC
0610 PM TSTM WND DMG JOHNSON CREEK 43.08N 88.77W
07/10/2008 JEFFERSON WI LAW ENFORCEMENT
TREES DOWN ON POWER LINES IN JOHNSON CREEK. ALSO A REPORT
OF A LIGHTNING STRIKE ON A HOUSE...BUT THAT IS
UNCONFIRMED AT THIS TIME.
0617 PM TSTM WND DMG WHITEWATER 42.83N 88.74W
07/10/2008 WALWORTH WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN WHITEWATER.
0618 PM TSTM WND GST WHITEWATER 42.83N 88.74W
07/10/2008 E51.00 MPH WALWORTH WI MESONET
MEASURED AT UW-WHITEWATER.
0622 PM TSTM WND GST 3 SE SULLIVAN 42.98N 88.55W
07/10/2008 M58.00 MPH JEFFERSON WI OFFICIAL NWS OBS
MEASURED 50 KNOT WIND GUST AT THE NWS OFFICE IN SULLIVAN.
VERY LOW VISIBILITY DUE TO WIND DRIVEN RAIN.
0628 PM TSTM WND GST STONE BANK 43.14N 88.41W
07/10/2008 E55.00 MPH WAUKESHA WI TRAINED SPOTTER
0630 PM TSTM WND DMG DARIEN 42.60N 88.71W
07/10/2008 WALWORTH WI LAW ENFORCEMENT
TREES AND TREE BRANCHES REPORTED DOWN IN THE WESTERN PART
OF WALWORTH COUNTY. DARIEN WAS SPECIFICALLY MENTIONED.
0632 PM TSTM WND DMG EAGLE 42.88N 88.47W
07/10/2008 WAUKESHA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS WAUKESHA COUNTY. THE
EAGLE AND DOUSMAN AREAS WERE SPECIFICALLY MENTIONED.
0635 PM TSTM WND GST OCONOMOWOC 43.11N 88.50W
07/10/2008 E45.00 MPH WAUKESHA WI NWS EMPLOYEE
ESTIMATED WIND GUSTS OF 40 TO 45 MPH AS THE LINE PASSED.
0643 PM TSTM WND GST WAUKESHA 43.01N 88.24W
07/10/2008 M51.00 MPH WAUKESHA WI TRAINED SPOTTER
MEASURED IN DOWNTOWN WAUKESHA.
0644 PM TSTM WND DMG 4 NW WATERFORD 42.80N 88.27W
07/10/2008 RACINE WI LAW ENFORCEMENT
TREES DOWN ON POWER LINES ON COUNTY TRUNK O BETWEEN
HIGHWAY 83 AND COUNTY TRUNK L.
0645 PM TSTM WND GST 2 N WAUKESHA 43.04N 88.24W
07/10/2008 M46.00 MPH WAUKESHA WI AWOS
MEASURED AT KUES - WAUKESHA COUNTY AIRPORT.
0713 PM FLASH FLOOD BENTON 42.57N 90.38W
07/10/2008 LAFAYETTE WI LAW ENFORCEMENT
STREET FLOODING IN THE CITY OF BENTON.
&&
REPORT SUMMARY...INCLUDES HAIL 1/2 INCH DIAMETER OR GREATER AND WINDS
OF 45 MPH OR GREATER.
LAMERSSpecial weather statement, Jul 10, 8:15 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 815 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-110215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 815 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 CANCELLED... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ALL OF THE THUNDERSTORM ACTIVITY HAS PUSHED WELL SOUTH OF WISCONSIN. ONE THUNDERSTORM REMAINS OVER FAR WESTERN GRANT COUNTY...BUT THIS STORM SHOULD REMAIN SOUTHWEST OF LAFAYETTE COUNTY. SCATTERED SHOWERS AND THUNDERSTORMS MAY REFIRE AGAIN LATER TONIGHT AS A WARM FRONT APPROACHES WISCONSIN. BEHIND THIS FRONT...THE THUNDERSTORM THREAT SHOULD END FOR MUCH OF THE DAY FRIDAY WITH HOT...HUMID...AND BREEZY CONDITIONS BY AFTERNOON. A COLD FRONT WILL THEN TRACK ACROSS WISCONSIN FRIDAY NIGHT...BRINGING THE NEXT CHANCE FOR SEVERE THUNDERSTORMS. IF YOU HAVE EXPERIENCED SEVERE WEATHER OR HAVE FOUND DAMAGE THIS EVENING...PLEASE GIVE THAT INFORMATION TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. BORGHOFF
Local storm report, Jul 10, 8:40 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 SSE WHITEWATER 42.79N 88.71W
07/10/2008 WALWORTH WI TRAINED SPOTTER
A 2 FOOT DIAMETER TREE REPORTED DOWN ON CLOVER VALLEY
ROAD 3.5 MILES SSE OF WHITEWATER. OTHER TREES REPORTED
DOWN ABOUT 2.4 MILES SSE OF WHITEWATER.
&&
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:40 AM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 2 hr |
| Jul 11, 12:59 AM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jul 11, 3:50 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 11, 4:05 AM CDT | Flash Flood Warning | MKX | Dane, Sauk | 2 hr |
| Jul 11, 6:40 AM CDT | Areal Flood Warning | MKX | Sauk | 6 hr |
| Jul 11, 8:12 AM CDT | Areal Flood Warning | MKX | Columbia | 4 hr |
| Jul 11, 8:31 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 11, 9:03 AM CDT | Areal Flood Advisory | MKX | Jefferson | 3 hr |
| Jul 11, 9:08 AM CDT | River Flood Warning | MKX | Sauk | 60 hr |
| Jul 11, 9:08 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Jul 11, 9:18 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jul 11, 10:02 AM CDT | River Flood Warning | MKX | Rock | 54 hr |
| Jul 11, 10:03 AM CDT | Areal Flood Advisory | MKX | Walworth, Waukesha | 3 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Lafayette | 19 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Jul 11, 3:18 PM CDT | River Flood Warning | MKX | Columbia | 19 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.